Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is this treatment fatigue?
Nov 6, 2008

Hi I've been on a first line regime of Sustiva & Truvada for just under 4 years and have been undetectable VL and CD4 600 - 800 (30%) consistently through those years. A couple of weeks ago, I think I may have missed two doses within a couple of days of each other. These were the first doses I've missed in 4 years. I say 'think', because I honestly cannot remember if I took the meds or not. I wasn't drunk or high at the time - but the next morning had a horrid feeling that I'd forgotten to take them but could not be 100% sure. I was so unsure if I'd taken them or not that I was wary of taking an extra dose so just waited until my next dose time in the evening. Aside from the worry that the virus may have become resistant to the drugs (I'm going to see my HIV doctor to discuss this this week), I'm curious if this uncharacteristic lapse may be a symptom of taking daily medications for a prolonged period. Is it? Or am I just a dozy idiot?

Response from Dr. Henry

Sustiva + Truvada is a fairly foregiving regimen when occasionally missing several doses. Your overall adherence sounds excellent-I would not expect any problem with resistance given the scenario you provided. Often the brain can play tricks on a person making it hard to remember whether you actually took a dose or just though about taking a dose. Using a pill tray filled weekly can serve as a good way to keep track of doses taken. KH



Previous
Mild pains all my body
Next
lactic acidosis??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement